Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Anxiety and seizure disorders and have became addicted to xanax. How to get off the pill without withdrawal?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 632 Questions
Hi Dr, Im a 17 year old boy with anxiety and seizure disorders an i have now became addicted to my xanax to the point ill buy it off the street!!! Is there anyway i can get off this horrible pill without withdraws? I dont want to take it but i feel sick when i dont have it. Please dont judge me Im just a boy who is very very depressed and confused in this world so i tried finding a scapegoat and i never knew how addicting a pill could be. I stay away from marijuana it is illegal in my state but after my parents seen me go through this horrible moment in my life they want me to move with them to california and become a medical patient. Would this help the withdraws from xanax? Please dr i heard the withdraws are abosloutly terrible.
Posted Sat, 18 May 2013 in Mental Health
Answered by Dr. Sundar Gnanavel 2 hours later
Thanks for your query. Xanax or alprazolam is a benzodiazepine sedative pill that is highly addictive and habit forming. The way to withdraw gradually from this drug is to convert the dosage of xanax to an equivalent dosage of long acting sedative pills like clonazepam or diazepam and then taper off the new drug around 20% a week. This means you would be off alprax/sedative pills within 5 weeks approx. This conversion and tapering is to be done with help and supervision of a local psychiatrist. You might also require an assessment for depressive/anxiety symptoms that might have led to your xanax use as well as relapse prevention sessions once you have successfully quit these pills without any withdrawal symptoms. Wish you good health.
Dr Sundar
Substance use specialist and Psychiatrist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor